MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer received the mcms (master curve material) to run.The mcms were run and all the levels were within range.Mcm lot# 72254, tested with reagent lot 368.Mcm1: observed: 0.6, target: 0, ranges: < 7.5, mcm2: observed: 26.8, target: 28.1, ranges: 18.3 - 37.9, mcm3: observed: 49.9, target: 50.6, ranges: 32.9 - 68.3, mcm4: observed: 138.1, target: 132, ranges: 92.4 ¿ 172, mcm5: observed: 347, target: 345, ranges: 242 ¿ 449, mcm6: observed: 868 target: 866, ranges: 606 ¿ 1126, mcm7: observed: >1900, target: 2493, ranges: >1900.The customer ran the quality control with reagent lot 368 and all the levels within ranges.Qc lot 60211: observed: 8.33, ranges: 6.22 - 15.22, qc lot 60212: observed: 93.88, ranges: 77.35 - 121.03, qc lot 63213: observed: 341.4, ranges: 290.4 -386.4.Siemens reviewed in house data to release reagent lot 368.The reagent lot 368 recovered slightly lower than reagent lot 366.All the samples were within manufacturer's acceptable ranges.The customer quality control was within range.The master curve material results provided were all within range.Siemens does not confirm a product nonconformance issue.The cause for the discordant ipth results is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the specimen collection and handling section: "correct handling of patient samples is critical to ensure the integrity of the intact pth molecule.Intact pth has been demonstrated to be labile and is susceptible to fragmentation.This instability depends on both time and temperature.Patient sample stability is outlined in the following table: temperature: room temperature, edta plasma stability: 8 hours, serum stability: 4 hours; 4 degree c, 72 hours, 48 hours; -70 degree c, 8 months, not tested".The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.".
 
Event or Problem Description
A false low advia centaur xp ipth result was obtained for a patient sample during a lot to lot correlation.The correlation was between reagent lot 366 and 368.Lot 368 was reading lower than lot 366.The patient result from lot 368 was not reported.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant ipth results.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6762154
Report Number1219913-2017-00172
Device Sequence Number1570542
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2018
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number056368
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1